Differential and Integral Equations

Front speeds in the vanishing diffusion limit for reaction-diffusion-convection equations

E. C. M. Crooks and C. Mascia

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Travelling fronts for scalar balance laws with monostable reaction, possibly non-convex flux, and viscosity $\varepsilon \geq 0$ exist for all velocities greater than or equal to an $\varepsilon$-dependent minimal value, both in the parabolic case when $\varepsilon >0$ and in the hyperbolic case when $\varepsilon =0$. We prove that as $\varepsilon \rightarrow 0$, the minimal velocity ${c_{\varepsilon}^*}$ converges to $c^*$, the minimal value when $\varepsilon =0$, and that ${c_{\varepsilon}^*}\geq c^*$ for all $\varepsilon >0$. The proof uses comparison theorems and the variational characterization of the minimal parabolic front velocity. This convergence also yields a reaction-independent sufficient condition for the minimal velocity of the parabolic problem for small positive $\varepsilon$ to be strictly greater than the value predicted by the problem linearized about the unstable equilibrium, that is, for the minimal-velocity travelling front of the viscous equation to be pushed for sufficiently small $\varepsilon$.

Article information

Differential Integral Equations, Volume 20, Number 5 (2007), 499-514.

First available in Project Euclid: 20 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35L60: Nonlinear first-order hyperbolic equations
Secondary: 35B25: Singular perturbations 35K55: Nonlinear parabolic equations 37L99: None of the above, but in this section


Crooks, E. C. M.; Mascia, C. Front speeds in the vanishing diffusion limit for reaction-diffusion-convection equations. Differential Integral Equations 20 (2007), no. 5, 499--514. https://projecteuclid.org/euclid.die/1356039441

Export citation